Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 2014, 7:05 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 8, 2014, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS54 KMOB 090005 SVRMOB ALC099-131-090045- /O.NEW.KMOB.SV.W.0132.140809T0005Z-140809T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 705 PM CDT FRI AUG 8 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA... SOUTHERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 745 PM CDT * AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 7 MILES SOUTH OF CAMDEN...OR 5 MILES NORTH OF VREDENBURGH...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... OAK HILL... CAMDEN... VREDENBURGH... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. && LAT...LON 3199 8701 3175 8706 3183 8749 3201 8746 TIME...MOT...LOC 0005Z 276DEG 18KT 3189 8731 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:20 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 8, 6:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 620 PM CDT FRI AUG 8 2014 .AVIATION... 00Z ISSUANCE...GENERAL VFR CONDITIONS EXPECTED THROUGH THE FORECAST. THE EXCEPTION IS IN IN THE ISOLATED SHRA/TARA THIS EVENING AND THE EXPECTED WX SATURDAY. /16 && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE COMBINATION OF A SHORTWAVE MOVING THROUGH CENTRAL MISSISSIPPI AND ALABAMA ALONG WITH A WEAK UPPER LOW/SHEAR AXIS ACROSS THE NORTHERN GULF HAS GENERATED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. THESE STORMS WILL FADE THIS EVENING WITH THE LOSS OF DAYTIME HEATING...LEAVING JUST AN ISOLATED SHOWER/TSRA POSSIBLE TONIGHT. THE UPPER RIDGE WILL CONTINUE TO BUILD ACROSS THE SOUTHERN PLAINS ON SATURDAY...LEADING TO THE UPPER FLOW BECOMING INCREASINGLY NORTHWEST ACROSS THE AREA. CONTINUED DISTURBANCES IN THE NORTHWEST FLOW ALONG WITH THE SHEAR AXIS NEAR THE COAST WILL LEAD TO THE REDEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY MORNING NEAR THE COAST. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD INLAND THROUGH THE LATE MORNING AND AFTERNOON HOURS. THE BEST COVERAGE DURING THE AFTERNOON IS EXPECTED TO BE ACROSS NORTHEASTERN SECTIONS OF THE AREA...CLOSER TO THE TRACK OF THE UPPER SHORTWAVES. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW COULD BECOME STRONG WITH GUSTY WINDS AND VERY HEAVY RAIN ALONG WITH FREQUENT LIGHTNING THE MAIN THREATS. HIGHS WILL BE IN THE LOW TO MID 90S. /13 A CHANCE FOR STORMS WILL CONTINUE SATURDAY NIGHT DUE TO THE POSITIONING OF THE MEAN UPPER RIDGE BEING WEST OF THE AREA AND GENERAL TROUGHING WITH EMBEDDED SHORTWAVES PRESENT OVER THE SOUTHEAST. THE ATMOSPHERE WILL BE TROPICAL IN NATURE WITH PRECIPITABLE WATERS ARE FORECAST TO RANGE BETWEEN 2-2.15 INCHES. THIS SUPPORTS THE POTENTIAL OF EARLY MORNING CONVECTIVE DEVELOPMENT...ESPECIALLY ALONG COASTAL LOCATIONS. THE ECMWF IS ALSO SHOWING THE POTENTIAL FOR AN MCS TO APPROACH FROM THE NORTH LATE SATURDAY NIGHT. THIS IS SOMETHING WE WILL HAVE TO MONITOR. THE SYNOPTIC PATTERN WILL CHANGE LITTLE ON SUNDAY WITH THE CENTER OF MID TO UPPER LEVEL RIDGING REMAIN WELL WEST OF THE AREA OVER TEXAS. PRECIPITABLE WATERS INCREASE FURTHER TO AROUND 2.1-2.2 INCHES ON SUNDAY. THIS ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING AND UPPER LEVEL TROUGHING WILL SUPPORT NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE DAY. GIVEN THE EXPECTED STORM COVERAGE AND HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINFALL WILL BECOME MORE OF A THREAT. WHILE STORMS MAY TEND TO DECREASE SUNDAY EVENING...REDEVELOPMENT IS LIKELY EARLY MONDAY MORNING IN THE TROPICAL AIRMASS...ESPECIALLY ACROSS THE COASTAL COUNTIES. LOWS THROUGH THE WEEKEND WILL BE IN THE MUGGY 70S WITH HIGHS CLIMBING INTO THE UPPER 80S/LOW 90S...BUT WITH HIGH HUMIDITY VALUES THROUGH THE DAY. AFTERNOON HEAT INDICES WILL RANGE FROM 100-105 OUTSIDE OF THE NUMEROUS STORMS. 34/JFB .LONG TERM (MONDAY THROUGH FRIDAY)...AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH AT LEAST EARLY TO MID NEXT WEEK AS UPPER LEVEL TROUGHING AMPLIFIES OVER THE EASTERN STATES. THIS WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT THROUGH MIDWEEK. KEPT RAIN CHANCES IN THE 40-50% RANGE...BUT THESE MAY NEED TO BE RAISED IN SUBSEQUENT FORECASTS. ISOLATED TO SCATTERED STORMS WILL ALSO LINGER INTO THE EVENING...LIKELY REDEVELOPING ALONG COASTAL AREAS DURING THE EARLY MORNING HOURS AS THE TROPICAL AIRMASS PERSISTS OVER THE REGION. THE LATEST ECMWF RUN BEGINS TO DRY THINGS OUT SOME BY THU/FRI AS THE TROUGH DEEPENS FURTHER OVER THE EAST COAST...PUSHING DRIER AIR INTO THE SOUTHEAST STATES. WILL NOT MAKE ANY CHANGES AT THIS POINT TO THE CURRENT FORECAST OF SCATTERED STORMS DURING THIS TIME FRAME. HOWEVER...RAIN CHANCES MAY NEED TO BE LOWERED IN SUBSEQUENT FORECASTS IF GUIDANCE TRENDS TOWARD A DEEPER EAST COAST TROUGH. TEMPS WILL CHANGE LITTLE THROUGH THE PERIOD WITH CONDITIONS REMAIN VERY HUMID THROUGH AT LEAST MIDWEEK. 34/JFB && .MARINE...HIGH PRESSURE PERSISTS ACROSS THE SOUTHWEST ATLANTIC INTO THE CENTRAL GULF THROUGH EARLY NEXT WEEK. A WEST TO SOUTHWEST WIND FLOW PREVAILS DURING THE MAJORITY OF THE FORECAST PERIOD...WITH WINDS HIGHEST IN THE AFTERNOON AND EARLY EVENING HOURS NEAR SHORE DUE TO THE SEABREEZE. LITTLE CHANGE IN SEAS. WINDS AND SEAS LOCALLY HIGHER IN AND NEAR STORMS. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 92 75 90 75 / 20 40 20 60 40 PENSACOLA 76 92 77 91 77 / 20 40 20 60 40 DESTIN 78 89 80 91 78 / 20 40 20 60 40 EVERGREEN 72 94 73 92 73 / 20 60 30 60 40 WAYNESBORO 71 93 73 92 72 / 20 50 30 60 40 CAMDEN 72 94 73 93 73 / 20 60 30 60 40 CRESTVIEW 71 94 73 93 74 / 20 50 20 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 8, 4:45 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 AM CDT FRI AUG 8 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 445 AM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL IMPULSE SLIPS SOUTHEAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY TODAY. THIS IMPULSE COMBINES WITH MOISTURE AND INSTABILITY TO SUPPORT THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON THUNDERSTORMS OVER THE CENTRAL GULF COAST. SOME OF THE STORMS COULD BECOME STRONG AT TIMES...PRODUCING BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST DURING THE DAYTIME HOURS THROUGHOUT THE WEEKEND...WITH ISOLATED TO SCATTERED COVERAGE DURING THE OVERNIGHT HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. THE UNSETTLED WEATHER PATTERN CONTINUES INTO NEXT WEEK...WITH BEST COVERAGE OF THUNDERSTORMS OCCURRING DURING THE AFTERNOON HOURS...WHEN BETTER INSTABILITY EXISTS. A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG AREA BEACHES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-091200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 445 AM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT. FREQUENT CLOUD TO WATER LIGHTNING ACTIVITY WILL ALSO BE COMMON IN THE STRONGER MARINE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO SCATTERED THUNDERSTORMS DURING THE OUTLOOK. FREQUENT CLOUD TO WATER LIGHTNING ACTIVITY WILL ALSO BE COMMON IN THE STRONGER MARINE STORMS.
In the hours before
Special weather statement, Aug 8, 1:59 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT FRI AUG 8 2014 ALZ053-054-081945- WILCOX AL-CLARKE AL- 159 PM CDT FRI AUG 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILCOX AND NORTHEASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF THOMASVILLE...OR 3 MILES NORTHEAST OF FULTON...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... YELLOW BLUFF... PINE HILL... THOMASVILLE... FULTON... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Special weather statement, Aug 8, 2:00 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT FRI AUG 8 2014 ALZ055-056-081945- CONECUH AL-MONROE AL- 200 PM CDT FRI AUG 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONECUH AND NORTHEASTERN MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTH OF EVERGREEN...OR 12 MILES EAST OF BEATRICE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN MONROE COUNTY RURAL NORTH CENTRAL CONECUH COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Special weather statement, Aug 8, 6:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT FRI AUG 8 2014 ALZ054-090015- WILCOX AL- 625 PM CDT FRI AUG 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILCOX COUNTY IN SOUTHWEST ALABAMA...THROUGH 715 PM CDT... AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF THOMASVILLE...OR NEAR PINE HILL...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... YELLOW BLUFF... PINE HILL... PINE APPLE... OAK HILL... CAMDEN... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:27 AM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Aug 9, 3:18 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Aug 9, 4:35 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Aug 9, 5:00 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 2 hr |
| Aug 9, 5:03 PM CDT | Areal Flood Advisory | MOB | Washington | 117 min |
| Aug 9, 5:34 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh | 116 min |
| Aug 9, 6:26 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.